MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0423
Medical Device Problem Codes Degraded (1153); Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject bflex 2 regular 5.0 single-use bronchoscope was returned to verathon for evaluation.A verathon technical service representative (tsr) evaluated the returned device and was able to confirm the reported issue.The tsr confirmed that the light gray coating at the distal end of the bronchoscope was damaged and/or flaking off.The bronchoscope imaging worked as intended and no other damage was found.Following the reported incident, the verathon territory manager spoke with the customer who stated that there would have been no ultraviolet (uv) exposure to the bronchoscope as there is none in the storage room and it hangs appropriately until it would be ready for use.Upon completion of verathon's initial device evaluation, the bflex was provided to verathon's engineering department for further investigation.Should additional information become available, a supplemental report will be submitted in accordance with 21 cfr 803.56.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported that a bflex 2 regular 5.0 single-use bronchoscope was discovered to contain debris within the sterile packaging.Upon further inspection, the debris was found to originate from a compromised tip of the bronchoscope and was located further inside the tube where it would have been inserted.The bronchoscope was inspected prior to use, and there were no reports of patient involvement.
 
Additional Manufacturer Narrative
B4, g3, g6, h2, h6, h11.Following verathon's initial device evaluation, the subject bflex 2 regular 5.0 single-use bronchoscope and accompanying endotracheal tube (ett) were provided to verathon's engineering department for further investigation.Visual inspection of the bronchoscope confirmed degradation of the tip sheath material, with evidence of material flaking and fragmentation.The degraded material was also observed within the ett.Testing and prior investigations demonstrated that exposure to ultraviolet (uv) light can cause degradation of the tip sheath materials, resulting in loss of mechanical integrity and flaking.Experimental replication of the failure mode was achieved by exposing sample devices to 405 nm uv light for extended durations, followed by mechanical agitation.No evidence of chemical exposure or alternative degradation mechanisms was identified on the returned device.While the customer reported no known uv exposure during storage, the device condition suggests exposure to environmental factors inconsistent with labeled storage conditions.The bflex 2 operations & maintenance manual (omm) specifies storage conditions that avoid uv exposure, specifically stating: "do not store endoscope pouches in direct sunlight or expose them to ultraviolet (uv) light.Such exposure can weaken the materials in the endoscope or its pouch." the most probable root cause of the reported issue is material degradation of the tip sheath due to unintended uv exposure, resulting in loss of material integrity.Verathon confirmed that the risk associated with the hazardous scenario has been adequately capture and characterized.No similar trends indicating a systemic manufacturing or design defect were identified.Corrective action is not required at this time.Verathon will continue to monitor for ongoing trends.

Brand Name
BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key23405798
Report Number9615393-2025-00118
Device Sequence Number4966593
Product Code EOQ
UDI-Device Identifier00879123008565
UDI-Public(01)00879123008565(10)KS243502(11)240828(17)270830
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0570-0423
Device Catalogue Number0570-0449
Device Lot NumberKS243502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown